Blood test alteration and hiv medication
Oct 12, 2012
I've been on Combivir with Viracept from 2002-2007 and Combivir Telzir Norvir from 2007 to present .The problem is my red blood count is low 3.58 with macrocytosis, but normal hemoglobin .I've been like this for a few years and i was wondering if I should do something about it or just don't stress. My doctor says it's due to combivir and while it still works i shouldn't change it. Also my triglycerides increased during the years to 353 last test, i am taking omega 3, and L-carnitine and green tea and it continued to rise. Don't know what to do , diet and exercise didn't help and my doctor just ignores the result. Considering my level , the fact that I am in my 20's with chronic hep B, should I insist to be given lipid lowering medication?
Response from Dr. Henry
The AZT in Combivir can contribute to anemia though there are many possible contributing factors. Boosted fosmprenavir (like other boosted protease inhibitor based regimens) can results in increased triglyceride levels (as can other factors). Most patients do OK with modest increase in triglycerides levels. Often one might consider a swtich to an alternative regimen depending on treatment/resistance history and what drugs are available locally. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- The First Test Given To Determine The Presence Of The Hiv
- B12 Deficiency Symptoms Neuropathy Of The Mouth
- Risks Of Contracting Hiv With Prostitute
- Herpes Hiv Elisa False Positive
- How Long After Being Infected Does It Take To Test Positive For Hiv?
- Difference Between Hiv Positive And Hiv Negative
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.